Does your Preventer MAKE you wheeze?


I've found that if I use my preventer it often MAKES me wheeze and I have to then use my reliever. The doctor dismissed the idea, but it is true. I've recently been using a nebuliser (or whatever the blue tube that makes a harmonica sound is called) and that makes it better.

Has anyone else experienced this??



3 Replies

  • Hi

    I feel in exactly the same boat as you. Only difference being I'm on ventolin. I'll take it, for example before I go to bed. About 20 minutes later I'm up again trying to find my reliever in the dark! That touch pad comes in real handy! I mentioned this to my nurse and I got pretty much the same reaction.

    It makes me not want to take it but I know that isn't a good idea. At the moment I don't know whether I should be more assertive and say that I simply can't take it. Or whether some wheezing is actually a side effect and will decrease over time. I just need to brave the inital doses!

    But it's supposed to prevent, not trigger!



  • it is recognised that sometimes inhaled steroids/ preventers can make people wheeze a wee bit - the suggestion is to take the ventolin/reliever before the steroid so it isn't as bad - i think it is to do with the propellant but can't remember exactly


  • Preventer doesnt but salbutamol does with me!! im allergic and it cause me severe broncospasm!! not good really

    Andrea xxxx

You may also like...